Alert archive / Michigan / River Flood Warnings in 2017

River Flood Warning 24, NWS Green Bay, WI

May 19, 2017Menominee County, Michigan; Marinette County, Wisconsin

NWS Green Bay, WI issued this river flood warning at May 19, 2017, 12:19 PM CDT for Menominee County, Michigan; Marinette County, Wisconsin. It took effect at May 20, 2017, 7:00 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
May 19, 2017, 12:19 PM CDT (17:19 UTC)
In effect from
May 20, 2017, 7:00 AM CDT
Expired
May 23, 2017, 4:00 PM CDT
In force
3 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Menominee County, MI, Marinette County, WI

The radar

The Green Bay radar (KGRB), 88 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River near McAllister (MCAW3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04067500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

605 
WGUS43 KGRB 191719
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1219 PM CDT Fri May 19 2017

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin...Michigan... 

  Wisconsin River below Biron Reservoir affecting Wood County
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-200819-
/O.NEW.KGRB.FL.W.0023.170519T1719Z-000000T0000Z/
/BIRW3.1.ER.170519T1246Z.170519T1510Z.000000T0000Z.UU/
1219 PM CDT Fri May 19 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Wisconsin River below Biron Reservoir.
* At 10:10 AM Friday the stage was 1017 feet. 
* Flood stage is 1017 feet. 
* At 1017 feet, Widespread wooded lowland flooding.  Water approaches
  a few homes on Shore Acres Drive in Biron.  

&&

LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973


$$

WIC075-MIC109-200818-
/O.NEW.KGRB.FL.W.0024.170520T1200Z-170523T2100Z/
/MCAW3.1.ER.170520T1200Z.170521T1800Z.170523T0300Z.NO/
1219 PM CDT Fri May 19 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Menominee River near McAllister.
* At 10:15 AM Friday the stage was 13.9 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 15.6 feet by Sunday early afternoon. The river will
  fall below flood stage by Monday before midnight.
* At 15.0 feet, Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
6 follow-up statements
052 
WGUS83 KGRB 200119
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
819 PM CDT Fri May 19 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...
 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-201619-
/O.EXT.KGRB.FL.W.0024.170520T1800Z-170523T0300Z/
/MCAW3.1.ER.170520T1800Z.170521T1800Z.170522T0900Z.NO/
819 PM CDT Fri May 19 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At  6:15 PM Friday the stage was 14.3 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 15.4 feet by Sunday early afternoon. The 
  river will fall below flood stage by Monday morning.
* At 15.0 feet, Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
671 
WGUS83 KGRB 201551
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1051 AM CDT Sat May 20 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...
 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-210651-
/O.EXT.KGRB.FL.W.0024.170520T1800Z-170523T0600Z/
/MCAW3.1.ER.170520T1800Z.170521T1200Z.170522T1200Z.NO/
1051 AM CDT Sat May 20 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At  2:15 AM Saturday the stage was 14.6 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
  rise to near 15.4 feet by tomorrow morning. The river will fall 
  below flood stage by Monday morning.
* At 15.0 feet, Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
807 
WGUS83 KGRB 210151
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
851 PM CDT Sat May 20 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan..
  Wisconsin River below Wausau affecting Marathon County 
  Wisconsin River below Stevens Point affecting Portage County 
  Wisconsin River below Whiting Dam affecting Portage County 
  Wisconsin River below Biron Reservoir affecting Wood County 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC073-211651-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.170518T1024Z.170519T0710Z.000000T0000Z.UU/
851 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Wisconsin River below Wausau.
* At  8:10 PM Saturday the stage was 1168 feet. 
* Flood stage is 1167 feet. 
* At 1167 feet, Waters approaches buildings in DC Everest Park and 
  Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

WIC097-211651-
/O.CON.KGRB.FL.W.0021.000000T0000Z-000000T0000Z/
/STPW3.1.ER.170519T0027Z.170519T1510Z.000000T0000Z.UU/
851 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Wisconsin River below Stevens Point.
* At  7:10 PM Saturday the stage was 1077 feet. 
* Flood stage is 1076 feet. 
* At 1076 feet, There is widespread flooding of wooded lowland.  

&&

LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967


$$

WIC097-211650-
/O.CON.KGRB.FL.W.0022.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.170519T0057Z.170519T1510Z.000000T0000Z.UU/
851 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Wisconsin River below Whiting Dam.
* At  7:10 PM Saturday the stage was 1053 feet. 
* Flood stage is 1053 feet. 
* At 1053 feet, Widespread flooding in wooded land adjacent to the 
  river.  Floodwaters approach homes in low lying areas on Park Drive
  west of Plover.  

&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973


$$

WIC141-211650-
/O.CON.KGRB.FL.W.0023.000000T0000Z-000000T0000Z/
/BIRW3.1.ER.170519T1246Z.170520T0610Z.000000T0000Z.UU/
851 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Wisconsin River below Biron Reservoir.
* At  7:10 PM Saturday the stage was 1017 feet. 
* Flood stage is 1017 feet. 
* At 1017 feet, Widespread wooded lowland flooding.  Water approaches
  a few homes on Shore Acres Drive in Biron.  

&&

LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973


$$

WIC075-MIC109-211650-
/O.CON.KGRB.FL.W.0024.000000T0000Z-170523T0600Z/
/MCAW3.1.ER.170520T2245Z.170521T1200Z.170522T1200Z.NO/
851 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At  7:15 PM Saturday the stage was 15.2 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 15.5 feet by 
  tomorrow morning. The river will fall below flood stage Monday 
  morning.
* At 15.0 feet, Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
371 
WGUS83 KGRB 211618
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1118 AM CDT Sun May 21 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...
 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

...The Flood Warning continues for the following rivers in 
Wisconsin..
  Wisconsin River below Wausau affecting Marathon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC073-220718-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.170518T1024Z.170519T0710Z.000000T0000Z.UU/
1118 AM CDT Sun May 21 2017

The Flood Warning continues for
  The Wisconsin River below Wausau.
* At 11:10 AM Sunday the stage was 1167 feet. 
* Flood stage is 1167 feet. 
* At 1167 feet, Waters approaches buildings in DC Everest Park and 
  Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

WIC075-MIC109-220718-
/O.EXT.KGRB.FL.W.0024.000000T0000Z-170524T0300Z/
/MCAW3.1.ER.170520T2245Z.170522T0600Z.170523T0900Z.NO/
1118 AM CDT Sun May 21 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At 10:15 AM Sunday the stage was 15.4 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 15.6 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  Tuesday morning.
* At 15.0 feet, Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
112 
WGUS83 KGRB 220214
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
914 PM CDT Sun May 21 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...
 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

...The Flood Warning continues for the following rivers in 
Wisconsin..
  Wisconsin River below Wausau affecting Marathon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-221714-
/O.EXT.KGRB.FL.W.0024.000000T0000Z-170523T0800Z/
/MCAW3.1.ER.170520T2245Z.170521T1945Z.170522T1400Z.NO/
914 PM CDT Sun May 21 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At  7:15 PM Sunday the stage was 15.4 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  tomorrow late morning.
* At 15.0 feet, Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$

WIC073-220314-
/O.CON.KGRB.FL.W.0017.000000T0000Z-170522T0214Z/
/WUUW3.1.ER.170518T1024Z.170519T0710Z.170521T2350Z.UU/
914 PM CDT Sun May 21 2017

The Flood Warning continues for
  The Wisconsin River below Wausau.
* At  9:10 PM Sunday the stage was 1167 feet. 
* Flood stage is 1167 feet. 
* At 1167 feet, Waters approaches buildings in DC Everest Park and 
  Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$
432 
WGUS83 KGRB 221515
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1015 AM CDT Mon May 22 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...Michigan...
 
  Menominee River near McAllister AFFECTING Marinette and Menominee 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-221545-
/O.CAN.KGRB.FL.W.0024.000000T0000Z-170523T0800Z/
/MCAW3.1.ER.170520T2245Z.170521T1945Z.170522T1245Z.NO/
1015 AM CDT Mon May 22 2017

The Flood Warning is cancelled for
  The Menominee River near McAllister.
* At  8:15 AM Monday the stage is just below 15.0 feet. 
* Flood stage is 15.0 feet. 
* Fell below flood stage at  7:45 AM Monday.
* Forecast...the river will continue to fall to 14.0 feet by tomorrow
  morning.
* At 15.0 feet, Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 19, 6:49 AM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 19, 6:49 AM CDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
649 AM CDT Fri May 19 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 419 AM CDT Fri May 19 2017

Mid level warm advection will produce middle and high clouds that
will combine with a cool northeast wind from Lake Michigan to
hold temperatures down 10 to 15 degrees below normal today. SOme
sprinkles or very light rain could fall from the clouds in central
Wisconsin this afternoon but it should stay generally dry.

Cloudy skies will hold temperatures close to normal tonight
despite a cool wind from the lake. A strong upper trough lifting
northeast from Nebraska will produce upper diffluence and low
level warm advection that will result in a steady rain for
Saturday. Some elevated thunderstorms are possible north of the
warm front over the southern part of the forecast area. Highs
Saturday will be held well below normal due to the clouds, rain
and east northeast winds.

.LONG TERM...Saturday Night Through Thursday
Issued at 419 AM CDT Fri May 19 2017

There is a chance for showers, and possibly some thunderstorms, Saturday
night with a low pressure system from the Plains passing west of
the forecast area. Sunday should be dry at most locations in the
dry slot of the system, though there could still be some showers
in north central Wisconsin into Sunday night before the system
departs. Another surface low and a mid level trough moving in
from the northwest will bring rain back to the area, mainly Monday
night and Tuesday. Rain chances could linger into Wednesday
morning in eastern Wisconsin. Model differences resulted in just
some areas of slight chance PoPs through the end of the forecast.

Highs will be cooler than normal on Sunday due to clouds and rain
and from Tuesday through Thursday in a more northwest flow aloft.
Near normal temperatures should prevail on Monday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 649 AM CDT Fri May 19 2017

Good flying weather through tonight with just some high clouds
today and mid clouds tonight. A low pressure system will bring
rain and IFR conditions Saturday and Saturday night with gusty
easterly surface winds near the lake and bay. Showers should end
Sunday with conditions improving to MVFR by afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory until 9 AM CDT this morning for WIZ020-030-031-
035>037-045-073-074.

Freeze Warning until 9 AM CDT this morning for WIZ005-010>013-
018-019-021.
&&

SHORT TERM.....RDM
LONG TERM......MG
AVIATION.......RDM
Hazardous weather outlook, May 19, 4:39 AM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
439 AM CDT Fri May 19 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
439 AM CDT Fri May 19 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Some rivers and streams in central and northern Wisconsin will
remain above bankfull due to recent rains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are possible on Saturday and Saturday evening.
While the threat of severe weather appears low at this time,
locally heavy rain is possible which may aggravate river flooding
from earlier heavy rainfall.

There is also a slight chance of thunderstorms Monday evening. It
is too early to determine if any of these storms may become
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-200945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
439 AM CDT Fri May 19 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability of hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Increasing east winds may produce conditions hazardous to small
craft Saturday afternoon and evening.

There is a chance for thunderstorms Saturday afternoon and
evening and again Monday evening.

RDM/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:08 AM CDTRiver Flood AdvisoryGRBDickinson36 hr
May 19, 10:08 AM CDTRiver Flood AdvisoryGRBDickinson, Menominee36 hr
May 18, 7:35 PM CDTRiver Flood WarningGRBPortage64 hr
May 18, 7:36 PM CDTRiver Flood WarningGRBPortage64 hr
May 19, 7:47 AM CDTSmall Craft AdvisoryGRB41 hr
May 19, 12:19 PM CDTRiver Flood WarningGRBWood48 hr

Nearby

River Flood Warnings in Michigan, 2017River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.